Alert archive / South Carolina / Tornado Warnings in 2019
Tornado Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Apr 19, 2019, 2:44 PM EDT for Williamsburg County, South Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 2:44 PM EDT (18:44 UTC)
- Expired
- Apr 19, 2019, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Williamsburg County, SC
The radar
The Columbia radar (KCAE), 124 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:00 PM EDT | TORNADO | 4 Nnw Lane, SC | EF0 TORNADO, ESTIMATED AT 65MPH, TOUCHED DOWN BRIEFLY SOUTHWEST OF SALTERS AND LIFTED ALONG 521. PRELIMINARY PATH LENGTH OF 0.25 MILES AND PATH WIDTH OF 15 YDS. VIDEO AND NWS STORM SURVEY USED TO CONFIRM TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:17 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668
WFUS52 KILM 191844
TORILM
SCC089-191915-
/O.NEW.KILM.TO.W.0005.190419T1844Z-190419T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
244 PM EDT Fri Apr 19 2019
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Central Williamsburg County in northeastern South Carolina...
* Until 315 PM EDT.
* At 243 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Gourdin, or 12 miles southwest of Kingstree,
moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This dangerous storm will be near...
Kingstree around 255 PM EDT.
Cades around 300 PM EDT.
Indiantown around 305 PM EDT.
Other locations impacted by this tornadic thunderstorm include Lane,
Stuckey, Williamsburg Regional Hospital and Greeleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3383 7974 3382 7973 3381 7970 3381 7969
3382 7967 3382 7964 3381 7963 3380 7959
3370 7946 3344 7988 3350 7997 3350 7999
3351 8000 3349 8000 3351 8001 3350 8002
3351 8002 3351 8005
TIME...MOT...LOC 1843Z 220DEG 56KT 3352 7992
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SCALORA1 follow-up statement
859
WWUS52 KILM 191908
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
308 PM EDT Fri Apr 19 2019
SCC089-191915-
/O.CON.KILM.TO.W.0005.000000T0000Z-190419T1915Z/
Williamsburg SC-
308 PM EDT Fri Apr 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL
WILLIAMSBURG COUNTY...
At 308 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Indiantown, or 9 miles southeast of Lake City,
moving northeast at 65 mph.
HAZARD...TORNADO.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This tornadic thunderstorm will remain over mainly rural areas of
central Williamsburg County, including the following locations...
Lane, Stuckey, Williamsburg Regional Hospital and Greeleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3383 7974 3382 7973 3381 7970 3381 7969
3382 7967 3382 7964 3381 7963 3380 7959
3370 7946 3344 7988 3350 7997 3350 7999
3351 8000 3349 8000 3351 8001 3350 8002
3351 8002 3351 8005
TIME...MOT...LOC 1908Z 225DEG 57KT 3379 7963
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SCALORAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Apr 19, 1:24 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 19, 1:24 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
124 PM EDT Fri Apr 19 2019
.SYNOPSIS...
A strong cold front will bring a good chance of strong to severe
thunderstorms this afternoon and evening. Improving conditions
are expected over the weekend, along with cooler temps. A
warming trend along with mostly dry weather is expected into
early next week as weak high pressure moves overhead and
offshore from the Carolina Coasts.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Friday...Only minimal changes this morning for the
update. Strong winds will continue into the afternoon/evening
ahead of a cold front crossing the area late in the day. Still
anticipate line of strong to severe storms moving across the
area. Latest high resolution guidance has the line reaching
western areas around 4PM and moving off the coast just after
10PM. Damaging wind will be the biggest threat, but tornadoes
will also be possible.
Previous discussion follows:
The upper ridge axis is now well east of the FA resulting with
a moist S to SW flow aloft tapping the Gulf of Mexico moisture
source. In the low levels, SE-S flow will stream Atlantic
moisture across the FA. The combined moisture push PWs to just
shy of 2 inches later this morning the early this evening.
Progged model soundings are not very juicy when it comes to AVBL
instability ie. Best CAPE progged in the 1k to 1.5K range. Once
again, it's high shear and low instability type of SVR event.
Various model soundings indicate the low level jet will pass
across the coastal areas of the Carolinas this aftn and early
evening. Models indicate 50+ kt winds between 900 ft and 1300 ft
during this aftn and evening, peaking between 5pm and 8 pm
today. Well developed showers may have the opportunity to mix
these hier winds aloft to the sfc.
A Moderate Risk for severe tstorms has been posted by SPC for
the majority of the ILM CWA with emphasis on this aftn thru mid-
evening. Wind damaging gusts and possible Tornadoes to highlight
this svr threat with 1 inch or greater hail a secondary issue.
Wind advisory has been raised for all coastal counties,
including Columbus county, due to southerly onshore winds
reaching sustained 25 to 35 mph and local gusts of 40 to 50
mph. The tightened sfc pg and the low level jet passage this
aftn and evening will combine to produce these aforementioned
progged sustained and gust potential.
Have slightly lowered total pcpn for this event to between 1.25
to 1.50 inches. This a result of the line of convection moving
at decent clip eastward and the individual and discrete cells
moving north to northeast at 40 to 50 mph.
Depending on cloudiness, afternoon highs will run around 80
with low to mid 70s at the beaches. If insolation is able to
break thru for a period of time, potential highs could reach the
mid 80s. This would also result in higher instability and a
further increase to the SVR potential given the dynamics and
kinematics of this developing event.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 300 AM Friday...Cold advection on Saturday despite
southwesterly boundary layer flow; an indication of just how far
south this upper low is pushing cold air aloft. Even stronger
than the cold advection will be the dry advection. Forecast
soundings imply plenty of sunshine through a scattered deck of
clouds at 4kft. Good low level mixing will bring a breezy
afternoon. Despite steep low level lapse rates developing off of
the surface the afternoon should see highs shy of 70. Saturday
night will be seasonably cool with lows near 50 at the wind
tapers off. Even deeper mixing on Sunday should push whatever
flat cumulus clouds that develop to 6kft. A lightening gradient
will bring less wind however and the afternoon will be
seasonable as will Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 300 AM Friday...1022mb high pressure builds in on Monday while
low amplitude ridge builds to our west; both ingredients for
seasonable temperatures and ample sunshine. Both progress slightly
eastward on Tuesday which should bump both high and low temperatures
as well as bringing a minor increase in humidity. Wednesday through
Thursday bring a gradual flattening of the mid level flow and a slow
moving backdoor cold front. With limited moisture flux ahead of this
feature some of the QPF appearing in some guidance looks suspect. A
few showers/storms may lurk not too far to our north Wednesday
night/Thursday as a shortwave streaks by but at this time the
relatively dry EC looks more appealing. Will cap POPs in the slight
chance range.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
As of 1720Z...Should be a pretty wild day with strong storms
possible later today. The main squall line will occur this
afternoon over the western terminals, with the line moving to
the coast by this evening. Severe weather is expected, with
strong winds the main concern. Winds will gust to near 35 kts
outside of the convection, with much stronger winds possible in
storms. Most of the activity will have exited the coast by 02Z,
with westerly winds behind the front.
Extended Outlook...MVFR/IFR conditions during the pre-dawn hrs
of Sat from showers with a cold front pushing across and east of
the Carolina coasts by daybreak Sat. VFR conditions to prevail
thru Tue with MVFR possible from patchy morning fog Mon and Tue
mornings.
&&
.MARINE...
Today through Tonight:
Gale Conditions will begin to develop and/or overspread the area
waters by mid to late this morning. Winds from the SE-SSE early
this morning will veer to a Southerly direction by midday as the
approaching cold front and associated closed upper low dominates
the synoptic picture across the area waters. The tightening sfc
pg between the eastward moving cold front and the strong high
centered well offshore will produce SSE-SSW winds increasing to
25 to 35 kt with gusts up to 40 kt possible, mainly from this
aftn thru mid-evening.
The SE-S wind directions will have a decent fetch to build seas
upon. At this point, wavewatch3 and NWPS indicate local seas to
reach 8 to 12 ft and locally higher across the outer waters off
Cape Fear and Romain respectively. Wind waves will dominate and
as a result short periods will run 7 to 9 seconds.
Saturday through Sunday night:
Though winds will drop below advisory thresholds (even if only
narrowly) Saturday into Saturday night seas will not. Once Gale
Warning is lowered it will be replaced by SCA that will likely
go into early Sunday at which time a more pronounced relaxation
of both wind and waves expected. There will also be a sense of
veering in direction as the circulation associated with exiting
low pressure loses influence over the region.
Monday through Tuesday:
Very light and backing winds Monday as high pressure builds in
from the west. As it shifts slightly off the coast on Tuesday SW
flow will continue. The high may remain close enough to the
coast for winds to drop below 10kt.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding for the Lower Cape Fear River from
Wilmington southward will occur around successive evening high
tides this morning, tonight and again Sat night. Minor flooding
will occur within a 2 to 3 hour window centered around each
evening's high tide. Gage readings are progged to reach levels
at or just shy of moderate flood thresholds, which is 6.7 ft
MLLW, for this evening's high tide. For Sat evening's high tide,
water levels are progged to reach around 5.7 ft MLLW.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory until 11 PM EDT this evening for SCZ054>056-058-
059.
Beach Hazards Statement until 9 PM EDT this evening for SCZ054-
056.
NC...Wind Advisory until 11 PM EDT this evening for NCZ099-105>110.
Beach Hazards Statement until 9 PM EDT this evening for NCZ106-
108.
High Rip Current Risk until 9 PM EDT this evening for NCZ110.
MARINE...Gale Warning until 2 AM EDT Saturday for AMZ250-252-254-256.
&&
SYNOPSIS...DCH
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...DL/IIIHazardous weather outlook, Apr 19, 1:22 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 122 PM EDT Fri Apr 19 2019 NCZ110-201730- Coastal Brunswick- 122 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Wind Advisory. Tornado Watch. For late afternoon into this evening... Severe Thunderstorms are likely with the primary emphasis on damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. For Saturday and possibly Sunday... An elevated Rip current threat for both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-108-SCZ054-056-201730- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 122 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Wind Advisory. Tornado Watch. For late afternoon into this evening... Severe Thunderstorms are likely with the primary emphasis on damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. For Saturday and possibly Sunday... An elevated Rip current threat for both days. Residual south to north longshore current possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. AMZ250-252-254-256-201730- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 122 PM EDT Fri Apr 19 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SATURDAY... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small Craft Advisory likely Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ087-096-SCZ017-023-024-032-033-039-201730- Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg- 122 PM EDT Fri Apr 19 2019 ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. For mid afternoon into early this evening...Severe Thunderstorms are likely with the primary emphasis on damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ099-105-109-SCZ055-058-059-201730- Columbus-Inland Pender-Inland Brunswick-Inland Georgetown- Central Horry-Northern Horry- 122 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. For late this afternoon and into this evening... Severe Thunderstorms are likely with the primary emphasis on damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ107-201730- Inland New Hanover- 122 PM EDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 91 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. For late this afternoon and into this evening... Severe Thunderstorms are likely with the primary emphasis on damaging wind gusts and isolated tornadoes. For this evenings High Tide... Minor coastal flooding possible along the Lower Cape Fear River from Wilmington southward. Flooding will be possible within a 2 to 3 hour window centered around high tide which occurs at 10:52 PM EDT Fri. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. For Sat Evening High Tide... Minor coastal flooding will be possible along the Lower Cape Fear River from Wilmington south. Flooding will occur within a 2 to 3 hour window centered around Sat evening's high tide which occurs at 1140 PM EDT. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 19, 9:53 AM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
953 AM EDT Fri Apr 19 2019
NCZ087-096-099-105-109-110-SCZ054-058-059-191500-
Robeson NC-Inland Brunswick NC-Columbus NC-Inland Pender NC-
Bladen NC-Coastal Brunswick NC-Northern Horry SC-Coastal Horry SC-
Central Horry SC-
953 AM EDT Fri Apr 19 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PENDER...SOUTHEASTERN
ROBESON...BLADEN...SOUTHWESTERN BRUNSWICK...COLUMBUS AND CENTRAL
HORRY COUNTIES UNTIL 1100 AM EDT...
At 953 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Southeastern Community College to Bethel
to near Myrtle Beach. Movement was northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Whiteville, Shallotte,
Elizabethtown, Sunset Beach, Ocean Isle Beach, North Myrtle Beach
Airport, Cherry Grove Inlet, Myrtle Beach Airport, Little River,
Socastee, Red Hill, Little River Entrance, Iredell, Rowan, Carolina
Shores, Tabor City, Loris and Chadbourn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3455 7825 3472 7811 3390 7838 3380 7871
3367 7890 3368 7906 3484 7891 3486 7850
TIME...MOT...LOC 1353Z 209DEG 25KT 3441 7877 3412 7873 3373 7886
IIISpecial weather statement, Apr 19, 11:27 AM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1127 AM EDT Fri Apr 19 2019
NCZ096-105-191615-
Inland Pender NC-Bladen NC-
1127 AM EDT Fri Apr 19 2019
...SPECIAL WEATHER STATEMENT FOR PENDER AND EASTERN BLADEN COUNTIES
UNTIL 1215 PM EDT...
At 1127 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ammon to Northwest. Movement was northeast
at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Burgaw, Rowan, White Stocking, Penderlea, Point Caswell, Long Creek,
Murray Town, Lagoon, Rooks, Montague, Malpass Corner, Ashton,
Willard, Kelly, Currie, Wards Corner, The Borough, Ammon, White Lake
and East Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3475 7840 3470 7838 3467 7833 3461 7832
3455 7826 3472 7811 3472 7769 3437 7794
3438 7795 3438 7796 3437 7799 3434 7799
3433 7805 3437 7814 3435 7820 3440 7826
3438 7832 3477 7862 3485 7851
TIME...MOT...LOC 1527Z 235DEG 44KT 3472 7855 3433 7813
SCALORASpecial weather statement, Apr 19, 11:35 AM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1135 AM EDT Fri Apr 19 2019
NCZ099-107-109-110-191615-
Inland New Hanover NC-Inland Brunswick NC-Columbus NC-
Coastal Brunswick NC-
1135 AM EDT Fri Apr 19 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...BRUNSWICK
AND NORTHEASTERN COLUMBUS COUNTIES UNTIL 1215 PM EDT...
At 1135 AM EDT, Doppler radar was tracking a strong thunderstorm near
Batarora, or 11 miles west of Leland, moving northeast at 75 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Wilmington, Leland, Oak Island, Shallotte, Sunset Beach, Holden
Beach, Ocean Isle Beach, Boiling Spring Lakes, St. James, Northwest,
Sandyfield, Bishop, Makatoka, Civie Town, Hightsville, Supply,
Seaside, Brunswick County Community College Main Campus, Castle Hayne
and Phoenix.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3391 7813 3390 7837 3386 7851 3387 7851
3437 7837 3437 7833 3440 7826 3435 7820
3437 7814 3435 7808 3434 7808 3433 7803
3434 7799 3437 7799 3438 7796 3436 7794
3438 7792 3438 7790 3436 7790 3437 7786
TIME...MOT...LOC 1535Z 211DEG 67KT 3419 7821
SCALORASpecial weather statement, Apr 19, 12:13 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1213 PM EDT Fri Apr 19 2019
NCZ105-107-109-110-191700-
Inland New Hanover NC-Inland Brunswick NC-Inland Pender NC-
Coastal Brunswick NC-
1213 PM EDT Fri Apr 19 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...PENDER
AND EASTERN BRUNSWICK COUNTIES UNTIL 100 PM EDT...
At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Murray Town, or over Burgaw, moving northeast at 70 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Wilmington, Leland, Oak Island, Wallace, Burgaw, Shallotte, Holden
Beach, Ocean Isle Beach, Boiling Spring Lakes, St. James, Northwest,
Penderlea, Maple Hill, Long Creek, Hightsville, Cape Fear Community
College North Campus, Wilmington International Airport, Murrayville,
Currie and Castle Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3414 7794 3420 7796 3412 7795 3411 7795
3391 7808 3392 7824 3392 7827 3389 7843
3421 7827 3422 7825 3436 7816 3435 7820
3473 7803 3472 7768 3459 7763
TIME...MOT...LOC 1613Z 207DEG 61KT 3458 7791
SCALORASpecial weather statement, Apr 19, 1:43 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington NC
143 PM EDT Fri Apr 19 2019
NCZ096-105-191815-
Inland Pender NC-Bladen NC-
143 PM EDT Fri Apr 19 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PENDER AND CENTRAL
BLADEN COUNTIES UNTIL 215 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lagoon, or 9 miles southeast of Elizabethtown, moving north at 45
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Burgaw, Rowan, White Stocking, Penderlea, Lisbon, Murray Town,
Lagoon, Rooks, Malpass Corner, Ashton, Willard, Wards Corner, Maple
Hill, White Lake, St. Helena, Atkinson, Watha and Pender Memorial
Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
A Tornado Watch remains in effect until midnight EDT for southeastern
North Carolina.
LAT...LON 3481 7845 3479 7844 3475 7839 3470 7837
3467 7832 3461 7831 3458 7826 3455 7825
3472 7811 3473 7802 3471 7798 3472 7770
3447 7776 3448 7860 3485 7857 3486 7850
TIME...MOT...LOC 1743Z 189DEG 39KT 3455 7848
SCALORASpecial weather statement, Apr 19, 2:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
202 PM EDT Fri Apr 19 2019
SCZ017-023-191845-
Marlboro SC-Darlington SC-
202 PM EDT Fri Apr 19 2019
...SPECIAL WEATHER STATEMENT FOR DARLINGTON AND NORTHWESTERN MARLBORO
COUNTIES UNTIL 245 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hartsville, moving northeast at 60 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bennettsville, Hartsville, Darlington, Lamar, North Hartsville,
Dovesville, Mont Clare, Lydia, Auburn, Darlington Raceway, Wallace,
Clyde, Oates, Chavistown, Floyd, Kellytown, Society Hill, Mcleod
Medical Center and Carolina Pines Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
A Tornado Watch remains in effect until midnight EDT for northeastern
South Carolina.
LAT...LON 3441 8021 3449 8005 3449 7989 3453 7983
3461 7981 3461 7978 3469 7987 3481 7993
3481 7968 3476 7962 3421 7987 3409 8008
3416 8016 3420 8011 3423 8011 3433 8018
3436 8018 3433 8024 3433 8025 3434 8025
TIME...MOT...LOC 1802Z 205DEG 51KT 3435 8008
SCALORAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:06 AM EDT | Wind Advisory | ILM | Georgetown, Horry | 15 hr |
| Apr 19, 9:53 AM EDT | Special Weather Statement | ILM | Horry | 67 min |
| Apr 19, 10:34 AM EDT | River Flood Warning | ILM | Darlington, Florence | 5 days |
| Apr 19, 1:27 PM EDT | Tornado Warning | ILM | Horry | 33 min |
| Apr 19, 2:02 PM EDT | Special Weather Statement | ILM | Darlington | 43 min |
| Apr 19, 2:17 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 43 min |
| Apr 19, 2:54 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 51 min |
| Apr 19, 2:59 PM EDT | Tornado Warning | ILM | Florence | 31 min |
| Apr 19, 3:19 PM EDT | Tornado Warning | ILM | Dillon, Florence, Marion | 26 min |
| Apr 19, 3:30 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 15 min |
| Apr 19, 3:33 PM EDT | Tornado Warning | ILM | Marlboro | 27 min |
| Apr 19, 3:39 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marion | 51 min |
| Apr 19, 3:41 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 49 min |
| Apr 19, 4:27 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry | 33 min |
Nearby
Tornado Warnings in South Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.